Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2015, 3:43 PM EDT for Lake County, Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 12, 2015, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 140 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
984
WUUS52 KMLB 121943
SVRMLB
FLC069-127-122030-
/O.NEW.KMLB.SV.W.0061.150712T1943Z-150712T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN EAST CENTRAL FLORIDA...
NORTHWESTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 430 PM EDT
* AT 343 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER PIERSON...AND MOVING SOUTHWEST AT 30 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PIERSON...BARBERVILLE...DELEON SPRINGS...LAKE GEORGE AND ASTOR
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2926 8142 2926 8138 2912 8133 2901 8165
2905 8165 2905 8164 2928 8164 2930 8166
2933 8166 2938 8145 2940 8144 2940 8142
TIME...MOT...LOC 1943Z 066DEG 28KT 2922 8146
$$
BRAGAW2 follow-up statements
186
WWUS52 KMLB 122000
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT SUN JUL 12 2015
FLC069-127-122030-
/O.CON.KMLB.SV.W.0061.000000T0000Z-150712T2030Z/
LAKE FL-VOLUSIA FL-
400 PM EDT SUN JUL 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LAKE AND NORTHWESTERN VOLUSIA COUNTIES...
AT 358 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS EXTENDED FROM LAKE GEORGE TO LAKE WOODRUFF AND WERE MOVING
SOUTHWEST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
PIERSON...BARBERVILLE...DELEON SPRINGS...LAKE GEORGE AND ASTOR PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2926 8142 2926 8138 2912 8133 2901 8165
2905 8165 2905 8164 2928 8164 2930 8166
2933 8166 2938 8145 2940 8144 2940 8142
TIME...MOT...LOC 1958Z 066DEG 28KT 2917 8159
$$
BRAGAW095
WWUS52 KMLB 122026
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT SUN JUL 12 2015
FLC069-127-122034-
/O.EXP.KMLB.SV.W.0061.000000T0000Z-150712T2030Z/
LAKE FL-VOLUSIA FL-
426 PM EDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN WILL
CONTINUE WITH THESE THUNDERSTORMS AS THEY DRIFT SOUTH AT 15 MPH.
LAT...LON 2926 8142 2926 8138 2912 8133 2901 8165
2905 8165 2905 8164 2928 8164 2930 8166
2933 8166 2938 8145 2940 8144 2940 8142
TIME...MOT...LOC 2019Z 066DEG 28KT 2917 8159
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:33 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 12, 3:33 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 333 PM EDT SUN JUL 12 2015 THIS AFTERNOON-TONIGHT...EVOLUTION OF ACTIVITY THIS AFTERNOON ACROSS THE AREA HAS BEEN A LITTLE DIFFERENT THAN EXPECTED. THE LARGE CONVECTIVE COMPLEX OVER TAMPA BAY/EAST GULF THIS MORNING KICKED OFF A RATHER IMPRESSIVE OUTFLOW BOUNDARY EARLY THIS AFTERNOON WITH SHOWERS AND STORMS DEVELOPING ALONG IT AS IT MARCHED EASTWARDS...WITH ADDITIONAL ACTIVITY NOW DEVELOPING ALONG ITS INTERSECTION WITH A WEAK LOW LEVEL BOUNDARY ACROSS MARION...LAKE..VOLUSIA AND FLAGLER COUNTIES. OFFSHORE FLOW HAS ALSO BEEN A LITTLE STRONGER THAN EXPECTED AND THE EAST COAST SEA BREEZE IS NOW JUST WORKING ITS WAY INLAND OF I-95...EVEN ALONG THE SPACE AND TREASURE COASTS. FOCUS FOR CONVECTION THIS AFTERNOON LOOKS TO BE ALONG THE I-4 CORRIDOR/ORLANDO METRO INTO OSCEOLA COUNTY AS THE EAST COAST SEA BREEZE CREEPS INLAND AND INTERACTS WITH THE OUTFLOW BOUNDARIES FROM THE ONGOING ACTIVITY. HAVE BUMPED UP RAIN CHANCES FOR THIS AREA THROUGH THE EARLY EVENING HOURS. CONDITIONS STILL REMAIN FAVORABLE FOR A FEW STRONG STORMS...ESPECIALLY WITH BOUNDARY COLLISIONS...WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL. SOME DEBRIS ACTIVITY LINGERS A FEW HOURS PAST SUNSET WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. LOWS IN THE MID-UPPER 70S. MON...MID-UPPER LEVEL TROUGH DEEPENS OVER THE GREAT LAKES AND EASTERN SEABOARD ON MONDAY AS THE LOW LEVEL TROUGHINESS SAGS FURTHER SOUTH ACROSS THE PENINSULA. DESPITE THE TROUGH...AREA REMAINS ON THE FAR EASTERN PERIPHERY OF MID LEVEL RIDGE KEEPING STEERING FLOW OUT OF THE NORTH-NORTHEAST. PRESENCE OF BOTH FEATURES KEEP DEEP LAYER MOISTURE AND INSTABILITY SUFFICIENT FOR SCATTERED SHOWERS AND STORMS ACROSS THE REGION. LOW LEVEL SOUTHWEST FLOW WILL BE LIGHT ENOUGH FOR EAST COAST SEA BREEZE TO DEVELOP AND MOVE INLAND...ALBEIT SLOWER AND LATER THAN NORMAL. WHILE THE IMMEDIATE SPACE AND TREASURE COASTS MAY LOSE OUT AGAIN FOR RAIN CHANCES...STORM LOOK TO DEVELOP ALONG THE I-95/FL TURNPIKE CORRIDOR WITH THE SEA BREEZE. STEERING FLOW WILL FOCUS STORMS TOWARDS THE INTERIOR IN THE AFTERNOON WITH THE I-4 CORRIDOR ONCE AGAIN LOOKING LIKE THE FOCUS FOR BEST COVERAGE THROUGH THE LATER AFTERNOON AND EVENING HOURS. CONTINUED MID 90S INLAND...AND LOWER 90S COAST PRIOR TO SEA BREEZE ONSET. FROM PREVIOUS DISCUSSION: TUE-SAT...SOUTHERN EXTENT OF MID LEVEL TROUGH ALONG EAST COAST DIGS ALOFT OF STATE. STEERING FLOW BECOMES LIGHT WESTERLY TUE...THEN MORE PROMINENT FROM WEST MID-LATE WEEK. SURFACE TROUGH SAGS INTO NORTHERN PENINSULA ALONG WITH BAND OF HIGH PRECIPITABLE WATER. CONVECTION TO THE NORTH OF CWA LIKELY TO ALLOW SERIES OF BOUNDARIES/OUTFLOWS TO PROPAGATE SOUTHWARD HELPING TO SPAWN HIGHER THAN NORMAL COVERAGE OF SHOWERS/STORMS. FOR NOW...WILL INDICATE HIGH-END SCATTERED COVERAGE THROUGH THE PERIOD. LATER FORECASTS MAY REQUIRE UPWARD ADJUST OF POPS FOR PORTION OF EXTENDED PERIOD. GREATEST COVERAGE WILL BE DIURNALLY DRIVEN...BUT ISOLATED/SCATTERED ACTIVITY COULD LINGER WELL INTO THE OVERNIGHT PERIODS. MAX/MIN TEMPS RETURN CLOSER TO CLIMO && .AVIATION...INCREASING TSRA AND SHRA PROSPECTS FOR INTERIOR TERMINALS...ESPECIALLY KLEE...KMCO...AND KISM...THROUGH 13/00Z AS OUTFLOW BOUNDARIES COLLIDE WITH THE INLAND MOVING EAST COAST SEA BREEZE. ACTIVITY SHOULD REMAIN ACROSS THE INTERIOR MEANING COASTAL TERMINALS...KDAB TO KSUA...WILL REMAIN VFR...THOUGH VCTS WILL BE POSSIBLE AT KOMN-KDAB THROUGH 12/21Z. BETTER COVERAGE OF STORMS EXPECTED ON MONDAY...WITH ACTIVITY DEVELOPING ALONG EAST COAST SEA BREEZE JUST INLAND FROM COASTAL TAF SITES AFTER 13/16Z...THEN INLAND TAF SITES THROUGH THE AFTERNOON. && .MARINE... TONIGHT-MONDAY... SOUTH-SOUTHEAST FLOW AROUND 10KTS WITH SEA BREEZE THROUGH THIS EVENING BECOMES SOUTH-SOUTHWEST OVERNIGHT WITH SPEEDS UP TO 15KTS NORTH OF THE CAPE. OFFSHORE FLOW COMPONENT WILL BE STRONGER ON MONDAY...SO SEA BREEZE DEVELOPMENT WILL BE LATER AND CLOSER TO THE COAST. PREVAILING WINDS REMAIN SOUTHERLY...WITH SOUTH- SOUTHEAST COMPONENT CLOSE TO SHORE DURING THE LATE AFTERNOON WITH THE SEA BREEZE. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE. STORMS THIS AFTERNOON ARE GENERALLY EXPECTED REMAIN ACROSS THE INTERIOR...THOUGH MAY HAVE TO WATCH FOR AN OUTFLOW DRIVEN STORM OR TWO REACHING THE VOLUSIA COUNTY COAST. ISOLATED STORMS WILL DEVELOP NEAR THE COAST WITH THE SEA BREEZE IN THE EARLY AFTERNOON ON MONDAY WITH ADDITIONAL STORMS PUSHING OFFSHORE THROUGH THE AFTERNOON...ESPECIALLY NORTH OF THE CAPE. TUESDAY-FRIDAY... PREVAILING WEST-SOUTHWEST FLOW THROUGH THE WEEK AS FL PENINSULA REMAINS IN BETWEEN ATLANTIC RIDGE AXIS TO THE SOUTH OF THE STATE AND TROUGHINESS/WEAK LOW ALONG THE SOUTHEASTERN COAST. PREVAILING SPEEDS GENERALLY 10-15KTS...WITH A STEADY 15KTS AT TIMES DURING THE PERIOD. OFFSHORE FLOW LOOKS TO STRONG FOR ANY MEANINGFUL SEA BREEZE DEVELOPMENT. SEAS 2 FT OR LESS NEAR SHORE AND UP TO 4 FEET WELL OFFSHORE THROUGH THU. SCATTERED OFFSHORE MOVING STORMS EACH AFTERNOON AND EVENING WITH LOCALLY STRONG WIND GUSTS. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 94 75 91 / 20 50 30 40 MCO 76 94 75 92 / 30 60 20 50 MLB 76 92 76 93 / 10 40 30 50 VRB 74 93 74 92 / 10 40 30 50 LEE 79 93 77 91 / 30 60 20 50 SFB 78 94 76 92 / 30 60 20 50 ORL 78 93 76 92 / 40 60 20 50 FPR 73 93 74 92 / 10 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST...MOSES AVIATION...ULRICH RADAR/IMPACT WX...VOLKMER
Hazardous weather outlook, Jul 12, 10:46 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1046 AM EDT SUN JUL 12 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1046 AM EDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AN INCREASE IN MOISTURE TODAY WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND INLAND OF THE EAST COAST SEA BREEZE THIS AFTERNOON...MAINLY OVER INTERIOR COUNTIES. GREATEST STORM COVERAGE IS EXPECTED ALONG THE I-4 CORRIDOR WEST TO LAKE COUNTY WHERE LATE DAY BOUNDARY COLLISIONS ARE FAVORED. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS TO 45 TO 55 MPH...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE TO THE SOUTH TO SOUTHWEST AROUND 10 MPH. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL CONTINUE A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ACROSS INLAND AREAS THIS AFTERNOON...ALONG THE EAST COAST SEA BREEZE AND WITH ANY BOUNDARY COLLISIONS LATE DAY. STORMS WILL MOVE TOWARD THE SOUTH TO SOUTHWEST AROUND 10 MPH AND WILL BE ABLE TO PRODUCE GUSTY WINDS IN EXCESS OF 34 KNOTS ACROSS INTERIOR LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATLANTIC HIGH PRESSURE RIDGE WILL SHIFT SOUTH OF THE REGION MONDAY AND LINGER ACROSS THE SOUTHERN FLORIDA PENINSULA THROUGH LATE WEEK. THIS WILL LEAD TO A PREDOMINANT LOW LEVEL SOUTHWEST FLOW THAT WILL INCREASE MOISTURE AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE INTERIOR COUNTIES ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER/WEITLICH
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.